Peter Alfeld, --- Department of Mathematics, --- College of Science --- University of Utah

Multivariate Splines and the 4 Color Map Problem





Notes

The combinatorial identities are easily verified by induction.

The dimension of S14 is known completely. For details consult Peter Alfeld, Bruce Piper, and L.L. Schumaker, An Explicit Basis for C 1 Quartic Bivariate Splines, SIAM J. Num. Anal. 24 (1987), pp. 891-911.

However, I use the above much simpler statement as a vehicle to explain the concepts in this talk.

[21-Apr-1997]